Missouri, 2003

Damaging Wind in Missouri, June 10, 2003

June 10, 2003 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 10, 5:10 PM CST, 20 minutes earlier.

Area forecast discussion, Jun 10, 5:10 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
610 PM CDT TUE JUN 10 2003

.MESO-SCALE DISCUSSION...SCATTERED THUNDERSTORMS CONTINUE TO TRAIN
ACROSS THE LAKE OF THE OZARKS REGION.  ALTHOUGH THE OVERALL
INTENSITY HAD DIMINISHED...FLOODING WILL BE AN INCREASING THREAT
WITH ANY ADDITIONAL RAINFALL.  RADAR ESTIMATES THAT 2 TO 4 INCHES
HAD FALLEN FROM THE LAKE OF THE OZARKS TO JUST NORTH OF ROLLA WITH
LOCALIZED AMOUNTS NEAR 5 INCHES IN NORTHERN CAMDEN COUNTY. THIS AREA
OF STORMS BEING ENHANCED UNDER UPPER DIFFLUENCE AHEAD OF THE CLEARLY
DEFINED SHORTWAVE WAS MAKING ITS WAY ACROSS OKLAHOMA.

A SURFACE BOUNDARY HAD STALLED FROM CENTRAL MISSOURI TO SOUTHEAST
KANSAS UNDERNEATH THE DEVELOPING DEFORMATION ZONE ASSOCIATED WITH
THE SHORTWAVE TROUGH.  FOCUS OF NEW CONVECTION LAST COUPLE OF HOURS
HAS BEEN ALONG AND NORTH OF THIS FRONT ACROSS WEST CENTRAL MISSOURI
AND EAST CENTRAL KANSAS...AND ALSO OVER NORTH CENTRAL OKLAHOMA UNDER
MID LEVEL COLD POOL.

STORMS ALSO INCREASING ACROSS NORTHEAST OKLAHOMA ON THE NOSE OF MID
LEVEL DRY SLOT AND STEEPENING LAPSE RATES. 0-6KM WIND SHEAR WAS A
LITTLE STRONGER ACROSS FAR SOUTHWEST MISSOURI WITH SPEEDS NEAR
40KTS. THIS MAY SUPPORT ROTATING UPDRAFTS AND AN INCREASED SEVERE
THREAT. EXPECT THIS ACTIVITY TO SPREAD INTO SOUTHWEST MISSOURI
THROUGH THE EARLY EVENING.

STORMS ALONG AND NORTH OF THE FRONT MAY CONGEAL INTO A LINEAR MCS
OVERNIGHT AS THE LOW LEVEL JET INCREASES AND INTERSECTS THE
BOUNDARY.  THIS CONVECTIVE COMPLEX WOULD THEN SAG SOUTHEAST ACROSS
THE AREA.

FLOODING WILL BE THE PRIMARY THREAT THROUGH THE NIGHT...BUT SOME
ISOLATED LARGE HAIL WILL REMAIN POSSIBLE THIS EVENING.

.SGF...
.MO...FLOOD WATCH WATCH THROUGH TONIGHT.
.KS...FLOOD WATCH WATCH THROUGH TONIGHT.

FOSTER
Hazardous weather outlook, Jun 10, 12:05 PM CST, 5 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...INCLUDING SCATTERED SEVERE STORMS CONTAINING:
    HAIL UP TO TWO INCHES IN DIAMETER
    DAMAGING WINDS TO 70 MPH

  EXTREMELY HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL MOVE INTO NORTHWEST PORTIONS OF THE OUTLOOK
  AREA AFTER 2 PM...OVERSPREADING THE REMAINDER OF THE OUTLOOK AREA
  BY EVENING.

  DISCUSSION:

  THUNDERSTORMS WILL OVERSPREAD THE OUTLOOK AREA THIS
  AFTERNOON...WITH SOME OF THE THUNDERSTORMS LIKELY BECOMING SEVERE.
  THE GREATEST THREAT WILL LIKELY BE FROM LARGE HAIL TO THE SIZE OF
  GOLF BALLS OR LARGER AND DAMAGING WINDS TO 70 MPH. WHILE AN
  ISOLATED TORNADO OR TWO CANNOT BE RULED OUT...CONDITIONS ARE NOT
  ALL THAT FAVORABLE FOR TORNADOS THIS AFTERNOON.

  IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL
  WILL LIKELY ACCOMPANY THE THUNDERSTORMS. SOME THUNDERSTORMS COULD
  PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN LESS THAN AN
  HOUR. RAINFALL AMOUNTS OF THIS MAGNITUDE WOULD LEAD TO FLASH
  FLOODING.

  ADDITIONAL INFORMATION: A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
  OUTLOOK AREA THIS AFTERNOON AND TONIGHT. FOR MORE DETAILED
  INFORMATION PLEASE REFER TO THE FLOOD WATCH PRODUCT
  (STLFFASGF)...OR VISIT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/SGF.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
  NEXT WEEK. IT IS DIFFICULT TO PINPOINT TIMING AND INTENSITY OF
  THESE THUNDERSTORMS...HOWEVER LOCALLY HEAVY
  RAINFALL...FLOODING...AND SOME SEVERE THUNDERSTORMS DO APPEAR TO
  BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE REQUIRED 2 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

IZZI

In the hours before

Local storm report, Jun 10, 4:22 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0220 PM    4 S OSCEOLA               MO   .88 INCH HAIL
06/10/03   ST.CLAIR                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0230 PM    COLE CAMP                 MO   .75 INCH HAIL
06/10/03   BENTON                         PEA TO DIME SIZED HAIL.
                                          REPORTED BY VOLUNTEER
                                          WEATHER OBSERVER.

0305 PM    BARNUMTON                 MO   .88 INCH HAIL
06/10/03   CAMDEN                         REPORTED BY PUBLIC.

0331 PM    ELDON                     MO   .88 INCH HAIL
06/10/03   MILLER                         50 MPH WINDS ALSO
                                          REPORTED. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0335 PM    SUNRISE BEACH             MO   1 INCH HAIL
06/10/03   CAMDEN                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0345 PM    2 E LAURIE                MO   .88 INCH HAIL
06/10/03   MORGAN                         REPORTED BY ROAD
                                          DEPARTMENT

0358 PM    3 NE DIXON                MO   .75 INCH HAIL
06/10/03   PULASKI                        REPORTED BY TRAINED STORM
                                          SPOTTER.

0404 PM    CLIMAX SPRINGS            MO   .88 INCH HAIL
06/10/03   CAMDEN                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0412 PM    BRINKTOWN                 MO   WIND DAMAGE
06/10/03   MARIES                         BARN BLOWN DOWN. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0415 PM    VIENNA                    MO   WIND DAMAGE
06/10/03   MARIES                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0417 PM    IBERIA                    MO   .88 INCH HAIL
06/10/03   MILLER                         REPORTED BY POST OFFICE

0435 PM    5 N CAMDENTON             MO   .88 INCH HAIL
06/10/03   CAMDEN                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0507 PM    4 W OSAGE BEACH           MO   1 INCH HAIL
06/10/03   CAMDEN                         REPORTED BY VOLUNTEER
                                          WEATHER OBSERVER.
Local storm report, Jun 10, 4:25 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0220 PM    4 S OSCEOLA               MO   .88 INCH HAIL
06/10/03   ST.CLAIR                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0230 PM    COLE CAMP                 MO   .75 INCH HAIL
06/10/03   BENTON                         PEA TO DIME SIZED HAIL.
                                          REPORTED BY VOLUNTEER
                                          WEATHER OBSERVER.

0305 PM    BARNUMTON                 MO   .88 INCH HAIL
06/10/03   CAMDEN                         REPORTED BY PUBLIC.

0331 PM    ELDON                     MO   .88 INCH HAIL
06/10/03   MILLER                         50 MPH WINDS ALSO
                                          REPORTED. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0335 PM    SUNRISE BEACH             MO   1 INCH HAIL
06/10/03   CAMDEN                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0345 PM    2 E LAURIE                MO   .88 INCH HAIL
06/10/03   MORGAN                         REPORTED BY ROAD
                                          DEPARTMENT

0358 PM    3 NE DIXON                MO   .75 INCH HAIL
06/10/03   PULASKI                        REPORTED BY TRAINED STORM
                                          SPOTTER.

0404 PM    CLIMAX SPRINGS            MO   .88 INCH HAIL
06/10/03   CAMDEN                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0412 PM    BRINKTOWN                 MO   WIND DAMAGE
06/10/03   MARIES                         BARN BLOWN DOWN. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0415 PM    VIENNA                    MO   WIND DAMAGE
06/10/03   MARIES                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0417 PM    IBERIA                    MO   .88 INCH HAIL
06/10/03   MILLER                         REPORTED BY POST OFFICE

0435 PM    5 N CAMDENTON             MO   .88 INCH HAIL
06/10/03   CAMDEN                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0507 PM    4 W OSAGE BEACH           MO   1 INCH HAIL
06/10/03   CAMDEN                         REPORTED BY VOLUNTEER
                                          WEATHER OBSERVER.
Local storm report, Jun 10, 4:36 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0442 PM    LAKE OZARK                MO   FLOOD
06/10/03   MILLER                         WATER WASHED AWAY
                                          ROADWAY. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 10, 4:38 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    6 SW ELDON                MO   FLOOD
06/10/03   MILLER                         HIGHWAY Z FLOODED BY 6
                                          INCHES F WATER AT BLUE
                                          SPRING CREEK. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Jun 10, 5:03 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    VICHY                     MO   .75 INCH HAIL
06/10/03   MARIES                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 10, 5:05 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    VICHY                     MO   .75 INCH HAIL
06/10/03   MARIES                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The Springfield radar (KSGF), 95 km away, was scanning. The volume nearest the first event began at 23:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Newton

When
June 10, 5:30 PM CST
Where
Newton County, Neosho
Measured
65 kt (75 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.867, -94.367

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364249.